Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Suffering from temporal epilepsy. On phenytoin. Got arthritis on knees, pain in elbow. Looking for advice

I m suffering from temporal Epilepsy . At a moment I m on phenytoin . I want to stop this medication. I m vegetarian . This medication has slowed me down. Also I got Arthritis on my knees and sometime I m having pain in my elbow and palm. But hardly I experience pain in Elbow and palm. Could you please advise me what to do?
Asked On : Fri, 18 May 2012
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Regarding stopping eptoin (phenytoin), it should be attempted only if you have not had any fits for at least three years. It should be done under medical supervision. Eptoin dose is gradually decreased and stopped.

However, if you continue to have fits and are having side effects with eptoin, then the option is to switch over to another anti-epileptic drug.

For joint pains, please consult a rheumatologist for diagnosis and treatment.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Wed, 24 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor